MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2514C102E
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aui stent graft was implanted in the endovascular treatment of a 56mm abdominal aortic aneurysm.It was reported that during the index procedure, after deployment of the device, the delivery system became stuck proximally at the level of an existing stent.The delivery system would not advance into the abdominal aorta at this point.It was reported that the physician was unable to gain access for any adjunctive troubleshooting techniques.The decision was made to gain proximal access and dissect to the level of the proximal delivery catheter, the delivery system was then cutdown and removed successfully a non-mdt conduit graft was implanted at the right femoral artery.The remaining procedure was reported to be completed in the usual way and the patient remained stable throughout.As per the physician the cause of the event was anatomy.It was noted that the patient's peripheral artery disease, small calcified access and prior interventions would have contributed.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary from the limited images provided the delivery system removal difficulties could not be observed; therefore, the cause of the removal difficulties could not be determined.Procedural images showing the delivery system during insertion or removal were not provided for assessment of the devices trackability through the patients anatomy.The location of the existing rci stent could not be observed from the images provided.It is likely that the reported narrow, tapered and calcified right iliac access vessel contributed to the reported delivery system removal event.It is also likely that interaction with the existing rci stent within this challenging anatomy was may have been a factor in the occurrence of the event.Analysis of the returned films did not reveal any device issues that could explain the reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9665076
Report Number9612164-2020-00555
Device Sequence Number11624439
Product Code MIH
UDI-Device Identifier00643169232570
UDI-Public00643169232570
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Model NumberETUF2514C102E
Device Catalogue NumberETUF2514C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight63